View Full Version : Side effects from Fosamax
09-07-2008, 03:32 PM
My wife is finding that she has arterial problems in her legs, causing pain. It is tied to plaque in the arteries, but not related to cholestrol, which is low. Has anyone found that Fosamax causes vascular or arterial problems?
Is not really tied to cholesterol levels. Many people have low or normal and can have plaque throughout the body.
Plaque is deposited because the blood vessels become damaged. This can be autoimmune disease (vasculitis) or
caused by elevated homocysteine and/or high levels of inflammatory proteins call C-reactive protein.
Fosamax and other drugs in that family are beginning to show their downsides as well. I don't know if they are going to be shown to cause this...but they do affect calcium metabolism to some extent.
These drugs also cause bone necrosis...of the jaw and other places. I don't think we will see these drugs in use much longer.
Here is a site that lists the MedWatch complaints filed about drugs...this is Fosamax's:
Vasculitis is usually treated with steroids (will make osteoporosis worse).
Homocysteine can be lowered with B12, folate and B6. The Rx drug Metanx is the best formulation for this. Homocysteine can be measured with a blood test, to verify.
Some medical studies suggest that low magnesium intake leads to calcium deposition in the body, including blood vessels. I have a magnesium thread here on the Vitamin forum. Supplements with magnesium OXIDE in them do not work. This is new information and many doctors don't know this, so select a supplement that is a chelated version or Chloride type.
This paper discusses Vit K as an important factor in controlling calcium deposition in arteries:
Please discuss this with your doctor, before taking. Vit K will interfere with blood thinners, or with people with bleeding
Some doctors are using chelation to remove excess calcium...please research this carefully before embarking on it.
There are pluses and minuses depending on how it is done, and how good the doctor is.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.